Thursday I had my 6 week stop for laboratory testing. Elizabeth, my excellent chemo nurse, noted that my Blood pressure was running high and asked if that had been a problem before. I had taken my BP regularly at the beginning of my chemo but had neglected to do so in recent months.
I was feeling pretty lousy Thursday and returned home to nap in the recliner and watch TV. So I was pretty relaxed when I decided maybe I should haul out my BP kit and take my BP again. Wow - never knew it could be that high. Repeated it several times thinking maybe I was doing something wrong, but it just kept being high and sometimes getting higher, including the next morning when I took it before getting out of bed, and again before departing for work.
So to make a long story short - yesterday I got to start medicine for hypertension. This is not so unusual I think - as this is a known complication of the Avastin. I am relieved that I get to take medication for the BP and keep taking the Avastin.
And I feel much better today. Interesting, as I always tell patients that high blood pressure does not make you feel bad, but it raises your risk of stroke and heart attack so it is important to treat it. But now I am wondering if my feeling lously all over, then better after starting the meds means that, at least some times, hypertension DOES make you feel bad as well as raising your risk of stroke and heart attacks.
You learn a lot by being a patient. Maybe I should take my BP again and see if feeling better corresponds to a lower BP...
Always something new and exciting.